Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 389, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 11, 2021, 12:48 AM CDT for Jackson County, Kiowa County, Tillman County, Oklahoma; Hardeman County, Wichita County, Wilbarger County, Texas. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 11, 2021, 12:48 AM CDT (05:48 UTC)
- Expired
- Jul 11, 2021, 1:30 AM CDT
- In force
- 42 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Jackson County, OK, Kiowa County, OK, Tillman County, OK, Hardeman County, TX, Wichita County, TX, Wilbarger County, TX
The radar
The Altus AFB radar (KFDR), 36 km from the middle of the area, began a volume at 05:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 11, 1:06 AM CDT | TSTM WND GST 59 | 3 Sse Frederick, OK | |
| Jul 11, 1:40 AM CDT | TSTM WND GST 59 | 4 N Vernon, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 10, 9:35 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 5.8 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2495 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1225 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 14.8
The text
As transmitted.
640
WUUS54 KOUN 110548
SVROUN
OKC065-075-141-TXC197-485-487-110630-
/O.NEW.KOUN.SV.W.0389.210711T0548Z-210711T0630Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
1248 AM CDT Sun Jul 11 2021
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Jackson County in southwestern Oklahoma...
South central Kiowa County in southwestern Oklahoma...
Tillman County in southwestern Oklahoma...
Northwestern Wichita County in northern Texas...
Central Wilbarger County in northern Texas...
East central Hardeman County in northern Texas...
* Until 130 AM CDT.
* At 1248 AM CDT, severe thunderstorms were located along a line
extending from 6 miles southwest of Duke to 3 miles west of Olustee
to 5 miles east of Manitou, moving south at 25 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Altus, Vernon, Frederick, Snyder, Tipton, Chillicothe, Olustee,
Eldorado, Mountain Park, Davidson, Manitou, Elmer, Headrick,
Hollister, Friendship, Altus Air Force Base, Duke, Harrold, Fargo
and Humphreys.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3472 9967 3472 9891 3407 9872 3407 9921
3422 9966 3458 9967
TIME...MOT...LOC 0548Z 342DEG 24KT 3459 9965 3456 9949 3449 9889
HAIL...0.75IN
WIND...60MPH
$$
MahaleWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 12:21 AM CDT, 27 minutes earlier.
Area forecast discussion, Jul 11, 12:21 AM CDT, 27 minutes before
Area Forecast Discussion National Weather Service Norman OK 1221 AM CDT Sun Jul 11 2021 ...New AVIATION... .SHORT TERM... (This evening through Sunday) Issued at 322 PM CDT Sat Jul 10 2021 Storms are expected to continue to develop across southwest Missouri, southern Kansas, northeast Oklahoma and eventually north-central Oklahoma this afternoon. Storms will continue to develop along and ahead of a cold front that is moving into northwest Oklahoma this afternoon. Modest instability and strengthening deep layer sheer will support, storms with supercellular characteristics, at least initially. These storms will pose a large hail, damaging wind and at least a very low tornado risk. However, veered low level flow and more linear forcing along the surface front will lead to an expected quick transition to a more linear mode along the boundary. Primary hazard will become damaging wind gusts and with a secondary heavy rainfall concern as precipitable water values remain high. However, progressive nature of this activity is expected to limit the overall heavy rainfall threat. HRRR would suggest convection would approach the I-40 corridor 9pm or a little after. There has been a trend of slowing the southward progression down in the laster few runs. The storms would then approach the Red river around 3 or 4 in the morning. Although an overall downward trend is expected after midnight, some severe risk does appear possible through the night time hours. Will keep some lingering precip chances along the Red river Sunday morning, but most of the activity should be south of the area. Models are also showing another embedded shortwave rotating around the upper low to our northeast during the day Sunday. This may result in a few showers or thunderstorms during the afternoon hours, mainly along and east of the I-35 corridor. Otherwise, daytime temps will be a bit lower on Sunday as will the dewpoints as slightly drier air filters south behind the front. && .LONG TERM... (Sunday night through next Friday) Issued at 324 PM CDT Sat Jul 10 2021 The front exits the area and winds become light Sunday night and winds veer to the SE/S by Monday afternoon as the surface ridge axis moves eastward. The NAM/GFS suggest thunderstorm development over western north TX and western OK Monday evening into early Tuesday morning as a LLJ develops atop the retreating cold front, or weak warm front. Left POPs low for now, but will continue to watch trends. The midlevel low pressure system that brought us the cold front moves slowly across the midwest, before lifting northeast across the Great Lakes on Tuesday. Meanwhile, the broad upper ridge that has contributed to record heat across the western CONUS begins to break down and north flow aloft will likewise weaken over our area. A wave then translates across the northern plains midweek, and there are low POPs for precipitation for northern Oklahoma on Wednesday night into Thursday and again Thursday night into Friday. The associated frontal boundaries and bulk of precipitation, however, appears to remain well to our north. Thompson && .AVIATION... (06Z TAFS) Issued at 1158 PM CDT Sat Jul 10 2021 Line of strong to severe thunderstorms continues to move south across southern OK. They will move out of LAW soon but then into SPS. VSBYs will drop to near 1SM within very heavy rainfall but should only last ~1 hr or less. Some brief MVFR cigs will be possible over northern OK around 15-17Z Sunday. Otherwise, expect northerly winds behind a cold front thru the early morning hours and into Sunday with clearing skies throughout the day. && .UPPER AIR... Issued at 640 PM CDT Sat Jul 10 2021 No upper air flights are planned at this time. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 91 68 85 64 / 20 80 0 0 Hobart OK 95 68 90 65 / 10 70 0 10 Wichita Falls TX 95 73 93 68 / 0 80 10 10 Gage OK 94 65 88 63 / 30 0 0 0 Ponca City OK 89 66 82 62 / 80 50 20 10 Durant OK 93 72 92 67 / 0 80 30 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...30 LONG TERM....01 AVIATION...03
Hazardous weather outlook, Jul 10, 7:14 PM CDT, 5 hours 34 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 714 PM CDT Sat Jul 10 2021 OKZ004>048-050>052-TXZ083>090-120015- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 714 PM CDT Sat Jul 10 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Through Tonight... .Thunderstorms... There is an enhanced risk of severe thunderstorms this evening across portions of central Oklahoma. Additional severe thunderstorms are also possible across southwestern and southern Oklahoma, and western north Texas late tonight through early Sunday morning. The main threats will be wind gusts exceeding 60 mph and hail up to the size of golf balls. The severe weather threat should end after 3 AM. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across Oklahoma and north Texas should prepare for severe weather operations from mid afternoon through early Sunday morning. .Heavy rainfall... Localized flooding will be possible through late tonight mainly across portions of central and south central Oklahoma. .DAYS TWO THROUGH SEVEN...Sunday through Friday... .Thunderstorms... Thunderstorms will remain possible Sunday morning and afternoon across southern Oklahoma and north Texas, although the severe weather potential will be low. Isolated storms will be possible over southeast Oklahoma and north central Texas on Monday. Storms will again be possible later in the week from Wednesday night through Friday with the highest chances of storms across northern and western Oklahoma Thursday night and Friday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, Jul 11, 12:26 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1226 AM CDT SUN JUL 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 AM FLASH FLOOD 2 NW LAWTON 34.62N 98.42W
07/11/2021 COMANCHE OK LAW ENFORCEMENT
2 VEHICLES STRANDED IN WATER. WATER
CONTINUES TO RISE.
&&
RBLocal storm report, Jul 11, 12:31 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1231 AM CDT SUN JUL 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 AM FLASH FLOOD 1 SSE LAWTON 34.59N 98.39W
07/11/2021 COMANCHE OK LAW ENFORCEMENT
WATER RESCUE. WATER COMING INTO VEHICLE.
&&
RBLocal storm report, Jul 11, 12:37 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1237 AM CDT SUN JUL 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 AM TSTM WND GST 1 W ARDMORE 34.17N 97.16W
07/11/2021 E65 MPH CARTER OK TRAINED SPOTTER
TREE BLOWN ACROSS THE HIGHWAY.
&&
RBLocal storm report, Jul 11, 12:40 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1240 AM CDT SUN JUL 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM TSTM WND GST 1 N RINGLING 34.19N 97.59W
07/11/2021 M58 MPH JEFFERSON OK MESONET
&&
RBLocal storm report, Jul 11, 12:46 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1246 AM CDT SUN JUL 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 PM TSTM WND DMG ELGIN 34.78N 98.29W
07/10/2021 COMANCHE OK BROADCAST MEDIA
DAMAGE TO ROOF OF POST OFFICE. ESTIMATED 65
TO 70 MPH WIND GUST. POWER LINES ALSO DOWN.
&&
RBSpecial weather statement, Jul 11, 12:46 AM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1246 AM CDT Sun Jul 11 2021
OKZ033-035>037-TXZ083-085-086-110630-
Harmon OK-Kiowa OK-Tillman OK-Jackson OK-Wichita TX-Wilbarger TX-
Hardeman TX-
1246 AM CDT Sun Jul 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR southern Harmon...south central
Kiowa...Tillman...Jackson...northwestern Wichita...northern Wilbarger
and central Hardeman Counties Until 130 AM CDT...
AT 1244 AM CDT, strong thunderstorms were along a line extending from
5 miles southwest of Hollis to 3 miles west of Olustee to 5 miles
east of Manitou, moving south at 25 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts over 50 MPH...
Flooding in areas of poor drainage...
Locations impacted include...
Altus, Frederick, Quanah, Hollis, Snyder, Tipton, Chillicothe,
Olustee, Eldorado, Mountain Park, Davidson, Manitou, Martha, Gould,
Elmer, Headrick, Hollister, Friendship, Altus Air Force Base and
Fargo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Storm intensity is increasing and severe weather may develop rapidly.
Stay alert and listen for warnings.
&&
LAT...LON 3472 10000 3472 9944 3473 9944 3476 9893
3412 9874 3419 9938 3434 10000
TIME...MOT...LOC 0544Z 342DEG 24KT 3463 9998 3456 9949 3449 9889
MahaleThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 7:12 PM CDT | Severe Thunderstorm Warning | OUN | Logan, Payne | 18 min |
| Jul 10, 7:23 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Payne | 52 min |
| Jul 10, 7:47 PM CDT | Special Weather Statement | OUN | Kingfisher | 28 min |
| Jul 10, 7:52 PM CDT | Areal Flood Advisory | OUN | Lincoln, Logan, Payne | 3 hr |
| Jul 10, 7:58 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher, Lincoln, Logan, Oklahoma, Payne | 47 min |
| Jul 10, 8:02 PM CDT | Special Weather Statement | OUN | Blaine | 43 min |
| Jul 10, 8:14 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Canadian, Kingfisher | 61 min |
| Jul 10, 8:25 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Oklahoma, Pottawatomie | 50 min |
| Jul 10, 8:27 PM CDT | Special Weather Statement | OUN | Beckham | 48 min |
| Jul 10, 8:36 PM CDT | Areal Flood Advisory | OUN | Lincoln, Logan, Oklahoma | 3 hr |
| Jul 10, 8:49 PM CDT | Flash Flood Warning | OUN | Lincoln, Payne | 101 min |
| Jul 10, 8:53 PM CDT | Areal Flood Advisory | OUN | Lincoln, Oklahoma, Pottawatomie | 3 hr |
| Jul 10, 8:59 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Caddo, Canadian, Custer, Grady, Washita | 61 min |
| Jul 10, 9:02 PM CDT | Flash Flood Warning | OUN | Oklahoma | 3 hr |
| Jul 10, 9:11 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Lincoln, McClain, Oklahoma, Pottawatomie | 49 min |
| Jul 10, 9:20 PM CDT | Special Weather Statement | OUN | Okfuskee | 40 min |
| Jul 10, 9:31 PM CDT | Areal Flood Advisory | OUN | Cleveland, McClain, Oklahoma, Pottawatomie, Seminole | 3 hr |
| Jul 10, 9:35 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Cleveland, Grady, McClain | 25 min |
| Jul 10, 9:43 PM CDT | Areal Flood Advisory | OUN | Blaine, Caddo, Canadian, Grady | 3 hr |
| Jul 10, 9:43 PM CDT | Flash Flood Warning | OUN | Oklahoma | 2 hr |
| Jul 10, 10:00 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Grady, Kiowa, Washita | 45 min |
| Jul 10, 10:02 PM CDT | Special Weather Statement | OUN | Cleveland, McClain, Pottawatomie | 43 min |
| Jul 10, 10:19 PM CDT | Areal Flood Advisory | OUN | Seminole | 3 hr |
| Jul 10, 10:23 PM CDT | Areal Flood Advisory | OUN | Caddo, Grady | 3 hr |
| Jul 10, 10:37 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Grady, Kiowa, Washita | 38 min |
| Jul 10, 10:39 PM CDT | Severe Thunderstorm Warning | OUN | Hughes, McClain, Pontotoc, Pottawatomie, Seminole | 51 min |
| Jul 10, 10:45 PM CDT | Special Weather Statement | OUN | Grady | 30 min |
| Jul 10, 10:48 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Grady | 42 min |
| Jul 10, 10:54 PM CDT | Special Weather Statement | OUN | Grady | 36 min |
| Jul 10, 11:11 PM CDT | Areal Flood Advisory | OUN | Caddo, Comanche, Cotton, Grady, Stephens | 3 hr |
| Jul 10, 11:12 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Grady, Kiowa, Stephens | 63 min |
| Jul 10, 11:15 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Hughes, Johnston, Pontotoc | 60 min |
| Jul 10, 11:31 PM CDT | Flash Flood Warning | OUN | Comanche | 3 hr |
| Jul 10, 11:35 PM CDT | Special Weather Statement | OUN | Stephens | 25 min |
| Jul 10, 11:38 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Jefferson, Stephens | 52 min |
| Jul 10, 11:44 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Murray, Stephens | 46 min |
| Jul 10, 11:59 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Kiowa, Tillman | 46 min |
| Jul 11, 12:02 AM CDT | Severe Thunderstorm Warning | OUN | Atoka, Bryan, Coal | 58 min |
| Jul 11, 12:23 AM CDT | Areal Flood Advisory | OUN | Comanche, Cotton, Jefferson, Stephens, Tillman | 3 hr |
| Jul 11, 12:23 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Comanche, Cotton, Jefferson, Love, Marshall and 1 more | 67 min |
| Jul 11, 12:32 AM CDT | Areal Flood Advisory | OUN | Coal, Hughes, Pontotoc | 3 hr |
| Jul 11, 12:43 AM CDT | Severe Thunderstorm Warning | OUN | Carter, Johnston, Love, Marshall | 47 min |
| Jul 11, 12:46 AM CDT | Special Weather Statement | OUN | Jackson, Tillman | 44 min |
| Jul 11, 12:54 AM CDT | Areal Flood Advisory | OUN | Carter, Garvin, Jefferson, Murray, Stephens | 3 hr |
| Jul 11, 1:05 AM CDT | Areal Flood Advisory | OUN | Atoka, Coal, Johnston, Pontotoc | 3 hr |
| Jul 11, 1:24 AM CDT | Areal Flood Advisory | OUN | Comanche, Jackson, Kiowa, Tillman | 3 hr |
| Jul 11, 1:24 AM CDT | Severe Thunderstorm Warning | OUN | Tillman | 51 min |
| Jul 11, 1:33 AM CDT | Special Weather Statement | OUN | Bryan | 42 min |
| Jul 11, 1:36 AM CDT | Areal Flood Advisory | OUN | Cotton, Jefferson, Tillman | 3 hr |
| Jul 11, 2:23 AM CDT | Areal Flood Warning | OUN | Comanche | 3 hr |
| Jul 11, 12:15 PM CDT | River Flood Advisory | OUN | Comanche, Cotton | 34 hr |
| Jul 11, 1:30 AM CDT | Special Weather Statement | OUN | Clay | 30 min |
| Jul 11, 1:53 AM CDT | Severe Thunderstorm Warning | OUN | Archer, Baylor | 54 min |
| Jul 11, 2:03 AM CDT | Special Weather Statement | OUN | Foard | 42 min |
| Jul 11, 2:05 AM CDT | Severe Thunderstorm Warning | OUN | Baylor, Foard, Hardeman, Knox, Wilbarger | 55 min |
| Jul 11, 2:10 AM CDT | Special Weather Statement | OUN | Clay | 35 min |
| Jul 11, 2:58 AM CDT | Severe Thunderstorm Warning | OUN | Baylor, Foard, Knox | 62 min |
| Jul 11, 3:59 AM CDT | Special Weather Statement | OUN | Knox | 46 min |
| Jul 11, 4:08 AM CDT | Severe Thunderstorm Warning | OUN | Knox | 52 min |
| Jul 11, 4:24 AM CDT | Areal Flood Advisory | OUN | Knox | 3 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2021Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.